Limits...
ICD discrimination of SVT versus VT with 1:1 V-A conduction: A review of the literature.

Cardoso RN, Healy C, Viles-Gonzalez J, Coffey JO - Indian Pacing Electrophysiol J (2016)

Bottom Line: They also impair patients' quality of life, increase hospitalizations, and raise health-care costs.V-A time, electrogram morphology, and response to antitachycardia pacing suggested atrioventricular nodal reentry tachycardia, which was confirmed in an electrophysiology study.Inspired by this case, we performed a literature review to discuss mechanisms for discrimination of supraventricular tachycardia with 1:1 A:V relationship from ventricular tachycardia with 1:1 retrograde conduction.

View Article: PubMed Central - PubMed

Affiliation: Cardiovascular Division, Department of Medicine, University of Miami, Miller School of Medicine, Miami, USA.

ABSTRACT
Inappropriate ICD shocks are associated with increased mortality. They also impair patients' quality of life, increase hospitalizations, and raise health-care costs. Nearly 80% of inappropriate ICD shocks are caused by supraventricular tachycardia. Here we report the case of a patient who received a single-lead dual-chamber sensing ICD for primary prevention of sudden cardiac death and experienced inappropriate ICD shocks. V-A time, electrogram morphology, and response to antitachycardia pacing suggested atrioventricular nodal reentry tachycardia, which was confirmed in an electrophysiology study. Inspired by this case, we performed a literature review to discuss mechanisms for discrimination of supraventricular tachycardia with 1:1 A:V relationship from ventricular tachycardia with 1:1 retrograde conduction.

No MeSH data available.


Related in: MedlinePlus

Antitachycardia pacing (ATP) with AV dissociation. The shortening of the ventricular cycle length (CL) and the change in QRS morphology seen on the far-field electrogram confirm ventricular capture. The atrial CL, however, remains unchanged throughout and after ATP, so entrainment has not occurred. In the setting of ventricular ATP with AV dissociation, persistence of the tachycardia after ATP is finished is suggestive of an atrial (or sinus) tachycardia or atrioventricular nodal reentrant tachycardia. This finding excludes atrioventricular reentrant tachycardia and VT with 1:1 VA conduction (see text for full explanation). A: atrial electrogram; AV: marker channel; F: far-field electrogram; V: ventricular electrogram.
© Copyright Policy - CC BY-NC-ND
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4834441&req=5

fig3: Antitachycardia pacing (ATP) with AV dissociation. The shortening of the ventricular cycle length (CL) and the change in QRS morphology seen on the far-field electrogram confirm ventricular capture. The atrial CL, however, remains unchanged throughout and after ATP, so entrainment has not occurred. In the setting of ventricular ATP with AV dissociation, persistence of the tachycardia after ATP is finished is suggestive of an atrial (or sinus) tachycardia or atrioventricular nodal reentrant tachycardia. This finding excludes atrioventricular reentrant tachycardia and VT with 1:1 VA conduction (see text for full explanation). A: atrial electrogram; AV: marker channel; F: far-field electrogram; V: ventricular electrogram.

Mentions: A 57-year-old man with non-ischemic dilated cardiomyopathy and an ejection fraction of 20% for several years despite optimal medical management received an ICD for primary prevention of sudden cardiac death. The implanted device employed a single lead with atrial sensing capabilities (BIOTRONIK Lumax 740 VR-T DX, BIOTRONIK SE & Co KG, Berlin, Germany). Of note, although he had experienced palpitations in the past, at the time of device implantation he had no documented history of tachyarrhythmias. Several months after the implant, he presented to the electrophysiology clinic with recurrent ICD shocks. The patient reported multiple episodes of palpitations and lightheadedness, several of which were terminated by ICD shocks. On these occasions, he was fully conscious when shocked and was clearly emotionally impacted by the events, as he was now complaining of fear, anxiety, and a sense of impending doom. Device interrogation revealed multiple episodes of tachycardia with a fast ventricular rate (205–225 bpm), a 1:1 V-A relationship, and a V-A time of 50 ms (msec) (Fig. 1). In several cases, antitachycardia pacing (ATP) was able to successfully terminate the arrhythmia (Fig. 2). At other times, despite ventricular capture, ATP was unable to entrain the tachycardia. In those instances, the tachycardia persisted after ATP (Fig. 3). On two occasions, the tachycardia fell into the ventricular fibrillation (VF) zone, resulting in ICD shocks. Table 1 illustrates the device settings at the time of shock.


ICD discrimination of SVT versus VT with 1:1 V-A conduction: A review of the literature.

Cardoso RN, Healy C, Viles-Gonzalez J, Coffey JO - Indian Pacing Electrophysiol J (2016)

Antitachycardia pacing (ATP) with AV dissociation. The shortening of the ventricular cycle length (CL) and the change in QRS morphology seen on the far-field electrogram confirm ventricular capture. The atrial CL, however, remains unchanged throughout and after ATP, so entrainment has not occurred. In the setting of ventricular ATP with AV dissociation, persistence of the tachycardia after ATP is finished is suggestive of an atrial (or sinus) tachycardia or atrioventricular nodal reentrant tachycardia. This finding excludes atrioventricular reentrant tachycardia and VT with 1:1 VA conduction (see text for full explanation). A: atrial electrogram; AV: marker channel; F: far-field electrogram; V: ventricular electrogram.
© Copyright Policy - CC BY-NC-ND
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4834441&req=5

fig3: Antitachycardia pacing (ATP) with AV dissociation. The shortening of the ventricular cycle length (CL) and the change in QRS morphology seen on the far-field electrogram confirm ventricular capture. The atrial CL, however, remains unchanged throughout and after ATP, so entrainment has not occurred. In the setting of ventricular ATP with AV dissociation, persistence of the tachycardia after ATP is finished is suggestive of an atrial (or sinus) tachycardia or atrioventricular nodal reentrant tachycardia. This finding excludes atrioventricular reentrant tachycardia and VT with 1:1 VA conduction (see text for full explanation). A: atrial electrogram; AV: marker channel; F: far-field electrogram; V: ventricular electrogram.
Mentions: A 57-year-old man with non-ischemic dilated cardiomyopathy and an ejection fraction of 20% for several years despite optimal medical management received an ICD for primary prevention of sudden cardiac death. The implanted device employed a single lead with atrial sensing capabilities (BIOTRONIK Lumax 740 VR-T DX, BIOTRONIK SE & Co KG, Berlin, Germany). Of note, although he had experienced palpitations in the past, at the time of device implantation he had no documented history of tachyarrhythmias. Several months after the implant, he presented to the electrophysiology clinic with recurrent ICD shocks. The patient reported multiple episodes of palpitations and lightheadedness, several of which were terminated by ICD shocks. On these occasions, he was fully conscious when shocked and was clearly emotionally impacted by the events, as he was now complaining of fear, anxiety, and a sense of impending doom. Device interrogation revealed multiple episodes of tachycardia with a fast ventricular rate (205–225 bpm), a 1:1 V-A relationship, and a V-A time of 50 ms (msec) (Fig. 1). In several cases, antitachycardia pacing (ATP) was able to successfully terminate the arrhythmia (Fig. 2). At other times, despite ventricular capture, ATP was unable to entrain the tachycardia. In those instances, the tachycardia persisted after ATP (Fig. 3). On two occasions, the tachycardia fell into the ventricular fibrillation (VF) zone, resulting in ICD shocks. Table 1 illustrates the device settings at the time of shock.

Bottom Line: They also impair patients' quality of life, increase hospitalizations, and raise health-care costs.V-A time, electrogram morphology, and response to antitachycardia pacing suggested atrioventricular nodal reentry tachycardia, which was confirmed in an electrophysiology study.Inspired by this case, we performed a literature review to discuss mechanisms for discrimination of supraventricular tachycardia with 1:1 A:V relationship from ventricular tachycardia with 1:1 retrograde conduction.

View Article: PubMed Central - PubMed

Affiliation: Cardiovascular Division, Department of Medicine, University of Miami, Miller School of Medicine, Miami, USA.

ABSTRACT
Inappropriate ICD shocks are associated with increased mortality. They also impair patients' quality of life, increase hospitalizations, and raise health-care costs. Nearly 80% of inappropriate ICD shocks are caused by supraventricular tachycardia. Here we report the case of a patient who received a single-lead dual-chamber sensing ICD for primary prevention of sudden cardiac death and experienced inappropriate ICD shocks. V-A time, electrogram morphology, and response to antitachycardia pacing suggested atrioventricular nodal reentry tachycardia, which was confirmed in an electrophysiology study. Inspired by this case, we performed a literature review to discuss mechanisms for discrimination of supraventricular tachycardia with 1:1 A:V relationship from ventricular tachycardia with 1:1 retrograde conduction.

No MeSH data available.


Related in: MedlinePlus